Ask an expert
Question

24 Jun 2010

Pill
My wife is 55 and has been taking Triphasil for the last 20 years.

Her periods are getting much lighter.

The doctor today said she must stop the pill and her periods will also stop.

We realise the risk of pregancy is almost zero - but just need more reasurance that this will be OK to stop teh pill.

Answer 401 views
Expert
CyberDoc
Cyberdoc

01 Jan 0001

Hallo abc
You must be sure that she is not ovulating anymore. One can see this with a sonar of the ovaries, and by testing her FSH level ( which will be in menopausal levels) Before you know this, you can't be 100% sure that she will not fall pregnant.
Dr Bets
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
32% - 9428 votes
No
68% - 19907 votes
Vote